Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 429, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 8, 2011, 3:51 PM CDT for Jasper County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 8, 2011, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:51 PM CDT | HAIL 1 | 1 S Paulding, MS | NUMEROUS LARGE LIMBS WERE DOWN AS WELL. POST OFFICE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337
WUUS54 KJAN 082051
SVRJAN
MSC061-082130-
/O.NEW.KJAN.SV.W.0429.110608T2051Z-110608T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF STRINGER...
* UNTIL 430 PM CDT
* AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 TO 70 MPH. THIS STORM WAS
LOCATED NEAR PAULDING MOVING NORTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSE
HILL...TURNERVILLE AND BAY SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3185 8902 3185 8932 3214 8932 3219 8924
3219 8912 3216 8893
TIME...MOT...LOC 2051Z 136DEG 8KT 3200 8905
$$
JA3 follow-up statements
458
WWUS54 KJAN 082054
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT WED JUN 8 2011
MSC061-082130-
/O.CON.KJAN.SV.W.0429.000000T0000Z-110608T2130Z/
JASPER MS-
354 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL JASPER COUNTY...
AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR PAULDING MOVING
NORTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRINGER...ROSE HILL...TURNERVILLE...MONTROSE...LOUIN AND BAY SPRINGS
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
LAT...LON 3185 8902 3185 8932 3214 8932 3219 8924
3219 8912 3216 8893
TIME...MOT...LOC 2054Z 136DEG 8KT 3200 8906
$$199
WWUS54 KJAN 082056
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT WED JUN 8 2011
MSC061-082130-
/O.CON.KJAN.SV.W.0429.000000T0000Z-110608T2130Z/
JASPER MS-
356 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL JASPER COUNTY...
AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 60 TO 70 MPH. THIS STORM WAS LOCATED
NEAR PAULDING MOVING NORTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRINGER...ROSE HILL...TURNERVILLE...MONTROSE...LOUIN AND BAY SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3185 8902 3185 8932 3214 8932 3219 8924
3219 8912 3216 8893
TIME...MOT...LOC 2056Z 136DEG 8KT 3201 8906
$$
JA768
WWUS54 KJAN 082116
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT WED JUN 8 2011
MSC061-082130-
/O.CON.KJAN.SV.W.0429.000000T0000Z-110608T2130Z/
JASPER MS-
416 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN JASPER COUNTY...
AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF ROSE
HILL MOVING NORTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTROSE AND LOUIN
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
LAT...LON 3206 8896 3206 8932 3214 8932 3219 8924
3219 8912 3216 8893
TIME...MOT...LOC 2116Z 136DEG 8KT 3204 8910
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 8, 3:15 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT WED JUN 8 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...CONVECTION IS GETTING A LATER START THAN YESTERDAY AND HAS BEEN CONFINED FOR THE MOST PART TO EAST CENTRAL AND SOUTHEAST MISSISSIPPI. THE ACTIVITY WILL SLOWLY SPREAD NORTHWEST INTO THE CENTRAL PORTIONS OF THE CWA THROUGH THIS EVENING. A FEW STRONG TO SEVERE STORMS WITH QUARTER SIZE HAIL AND GUSTS TO 60 MPH WILL BE POSSIBLE OVER THE SOUTHEAST HALF OF THE AREA WHILE A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS TO 50 MPH WILL REMAIN POSSIBLE OVER THE NORTHWEST HALF OF THE AREA. THE ACTIVITY WILL DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. LOWER CHANCES FOR RAIN AND ABOVE NORMAL AFTERNOON HIGHS ARE EXPECTED THROUGH FRIDAY. THE MID LEVEL HIGH OVER THE APPALACHIANS WILL SHIFT EAST AND THE TUTT OVER THE CENTRAL GULF WILL SLOWLY SHIFT EAST THROUGH FRIDAY AS WELL. THIS WILL RESULT IN A TYPICAL SUMMER-LIKE PATTERN OF WARM TEMPERATURES WITH A CHANCE OF DIURNALLY DRIVEN AFTERNOON AND EVENING CONVECTION. FOR THURSDAY PWS WILL DROP BELOW AN INCH AND A HALF AND THERE WILL BE LESS LAPSE RATES RESULTING IN LOWER VERTICAL TOTALS NEAR 26. THE SURFACE RIDGE AXIS WILL CONTINUE TO NOSE INTO OUR CWA FROM THE THE EAST HELPING TO PRODUCE VERY LIGHT WINDS SURFACE AND ALOFT. GUIDANCE HAS COME IN FAIRLY DRY FOR OUR CWA BUT WL CARRY MENTION OF ISOLATED STORMS IN THE SOUTH AS THE SEA BREEZE WILL LIKELY MOVE INLAND AND TRIGGER CONVECTION DURING THE AFTERNOON AND EVENING HOURS. VERY LITTLE CHANGE IN THE SENSIBLE WEATHER IS SLATED FOR FRIDAY. THE SEA BREEZE WILL LIKELY BE THE FEATURE AGAIN BUT MODEL CONSENSUS SHOWS A LITTLE MORE DEVELOPMENT OVER EAST MISSISSIPPI WHERE WL CARRY MENTION OF ISOLATED STORMS AGAIN. A FEW STRONG STORMS CANNOT BE RULED OUT WITH ANY STORM THURSDAY AND FRIDAY AFTERNOONS BUT THE RISK FOR SEVERE APPEARS TO BE LOW. GUIDANCE TEMPERATURES WERE CLOSE THROUGH THE PERIOD AND MAVMOS WAS GENERALLY ACCEPTED. /22/ .LONG TERM...SATURDAY THROUGH WEDNESDAY...OVERALL MODEL CONSENSUS SUGGESTS A "DIRTY" RIDGE LYING ACROSS THE ARKLAMISS REGION THROUGH MOST OF THE EXTENDED WITH THE STOUTER PORTION OF THE RIDGE AND MORE-PRONOUNCED HEAT SHIFTED WEST TOWARD THE SOUTHERN PLAINS AND ARKLATEX. WITH THE FORECAST LAST NIGHT I WAS VERY RELUCTANT TO ACCEPT THE IDEA OF A PATTERN MORE CLOSELY RESEMBLING JUNE CLIMATOLOGY HOLDING SWAY IN THE EXTENDED. TONIGHT I AM STILL A LITTLE RELUCTANT TO DROP NOTIONS OF RETURNING DRYNESS AND EXTREME HEAT TO MOST OF THE REGION. HOWEVER...GFS MODEL ENSEMBLE MEAN OUTPUT AND OPERATIONAL EUROPEAN MODEL OUTPUT PRESENTS PRETTY STRONG ARGUMENTS THAT I CANNOT IGNORE WITH THE LATEST LONG TERM FORECAST. THUS...20 POPS WERE INCLUDED FOR MOST AFTERNOONS AND EARLY EVENINGS IN THE EXTENDED OVER THE EASTERN THREE-QUARTERS TO TWO-THIRDS OF THE CWA. HIGH TEMPERATURES WERE KEPT MAINLY IN THE MID 90S THROUGH THE PERIOD...WITH ANY UPPER 90S MAINLY INCLUDED IN FAR WESTERN ZONES WHERE POTENTIAL FOR DIURNAL CONVECTION SHOULD BE LESS. MEXMOS (GFS-BASED) TEMPS WERE STILL RAISED AT LEAST A LITTLE IN MANY AREAS THROUGHOUT THE EXTENDED...MAINLY IN AN EFFORT TO KEEP SOME CONSISTENCY IN THE FORECAST. HOWEVER...ENSEMBLE GFS MEAN TEMPS ARE MORE SOLIDLY IN THE LOWER 90S FOR MOST AREAS IN THE EXTENDED AND THE OFFICIAL FORECAST TEMPS MAY HAVE TO BE TRENDED FURTHER DOWNWARD IF MODELS CAN BE CONSISTENT WITH THEIR RESPECTIVE OUTPUTS FOR ANOTHER DAY. MEXMOS POPS WERE NOT LOWERED AT ALL IN THE EXTENDED...BUT IN FACT RAISED SOME PERIODS TO KEEP MATCH EARLIER MENTIONED EXPECTATIONS. PULSE CONVECTION THROUGHOUT THE EXTENDED MAY STILL BE VIGOROUS AT TIMES CONSIDERING 500 MB TEMPS ARE NOT EXPECTED TO RISE MUCH ABOVE -10 CELSIUS...THUS CONSISTENTLY DELIVERING STEEPISH LAPSE RATES. MOISTURE SHOULD BECOME GRADUALLY DEEPER THROUGH THE EXTENDED IN MOST AREAS...LOWERING MICROBURST POTENTIAL A LITTLE FROM THE RECENT EXTREME VALUES...BUT THE POTENTIAL WILL BY NO MEANS BE ZERO. WILL NOT BE MENTIONING THIS RISK IN THE HWO YET...BUT IT IS SOMETHING TO KEEP IN MIND AT THIS POINT. /BB/ && .AVIATION...SCATTERED THUNDERSTORMS WERE MOVING TO THE NORTHWEST FROM SOUTHEAST MISSISSIPPI AFFECTING MEI AND HBG AT MID AFTERNOON. THIS ACTIVITY WILL SPREAD INTO CENTRAL MISSISSIPPI THROUGH EARLY EVENING BEFORE DISSIPATING. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE IN VCTY OF GLH AND GTR AS WELL. VFR CONDITIONS ARE EXPECTED TO PREVAIL AREAWIDE BY 04Z AND WL CONTINUE UNTIL AFTER 09Z. A BRIEF PERIOD OF MVFR VISIBILITIES WILL BE POSSIBLE AND MAINLY SOUTH FROM 10Z TO 13Z. ANY FOG THAT DEVELOPS WILL BURN OFF BY 14Z. EVEN LESS COVERAGE OF STORMS IS EXPECTED THURSDAY WITH VFR CONDITIONS PREVAILING. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 94 68 94 / 19 14 6 14 MERIDIAN 65 94 65 94 / 11 15 12 23 VICKSBURG 67 94 67 93 / 19 15 5 8 HATTIESBURG 68 93 67 95 / 11 18 7 17 NATCHEZ 68 92 67 92 / 17 18 9 8 GREENVILLE 71 95 71 96 / 12 13 6 8 GREENWOOD 69 94 69 95 / 14 14 6 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/BB/28
Hazardous weather outlook, Jun 8, 2:44 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 244 PM CDT WED JUN 8 2011 LAZ015-016-023>026-MSZ042>066-072>074-091945- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 244 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...AND ACROSS SOUTH AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS UP TO 60 MPH...QUARTER-SIZED HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF A LINE EXTENDING FROM RAYVILLE LOUISIANA...TO YAZOO CITY...TO MACON THIS AFTERNOON AND EARLY EVENING. PONDING OF WATER ON ROADWAYS AND IN LOW- LYING AREAS FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE MAIN TIME FRAME FOR THESE STORMS WILL BE THIS AFTERNOON UNTIL 9PM AS DAYTIME HEATING COMBINES WITH A VERY MOIST UNSTABLE AIRMASS. THE STORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>041-091945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY- 244 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA AND NORTH CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY AN ISOLATED STRONG THUNDERSTORM CAPABLE OF DAMAGING WINDS OF 50 MPH AND HAIL UP TO NICKEL SIZE WILL BE POSSIBLE BETWEEN 2PM TO 8PM THIS AFTERNOON AND EVENING. DAYTIME HEATING WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS TO PRODUCE THE STORMS WHICH SHOULD DISSIPATE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Jun 8, 2:32 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT WED JUN 8 2011
MSZ058-081950-
CLARKE MS-
232 PM CDT WED JUN 8 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF CRANDALL AT 232
PM CDT...MOVING NORTH AT 10 MPH.
PEOPLE IN EASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3211 8845 3203 8845 3195 8846 3193 8846
3190 8858 3212 8867 3218 8844 3211 8844
TIME...MOT...LOC 1932Z 159DEG 10KT 3202 8851
CMELocal storm report, Jun 8, 2:50 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM LIGHTNING 2 NE MCLAURIN 31.19N 89.19W
06/08/2011 FORREST MS EMERGENCY MNGR
41 SOLDIERS HAVE BEEN STRUCK BY LIGHTNING AT CAMP SHELBY.
THEY HAVE BEEN TRANSPORTED TO A HOSPITAL IN
HATTIESBURG...NO OTHER DETAILS ARE KNOWN AT THIS TIME.
&&
CMESpecial weather statement, Jun 8, 2:51 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT WED JUN 8 2011
MSZ064-072-082020-
MARION MS-JEFFERSON DAVIS MS-
251 PM CDT WED JUN 8 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF BUNKER HILL AT 251 PM
CDT...MOVING NORTH AT 10 MPH.
PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS AND NORTHERN MARION COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3135 8999 3148 8991 3150 8973 3125 8966
3120 8983
TIME...MOT...LOC 1951Z 163DEG 11KT 3133 8979
CMESpecial weather statement, Jun 8, 3:11 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT WED JUN 8 2011
MSZ057-058-082040-
CLARKE MS-JASPER MS-
311 PM CDT WED JUN 8 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF GOODWATER AT 311 PM
CDT...MOVING NORTHWEST AT 10 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN JASPER AND SOUTHWESTERN CLARKE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3183 8874 3182 8890 3182 8908 3200 8909
3209 8891 3196 8867
TIME...MOT...LOC 2011Z 115DEG 8KT 3189 8877
JASpecial weather statement, Jun 8, 3:16 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT WED JUN 8 2011
MSZ064-072-082045-
MARION MS-JEFFERSON DAVIS MS-
316 PM CDT WED JUN 8 2011
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED 5 MILES WEST OF MELBA
AT 316 PM CDT...MOVING NORTHWEST AT 10 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN JEFFERSON DAVIS AND NORTHEASTERN MARION COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3139 8998 3140 8996 3152 8995 3163 8976
3161 8975 3161 8973 3158 8969 3156 8963
3148 8958 3144 8958 3143 8965 3137 8966
3130 8980
TIME...MOT...LOC 2016Z 143DEG 10KT 3143 8973
JASpecial weather statement, Jun 8, 3:39 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT WED JUN 8 2011
MSZ051-052-058-082110-
CLARKE MS-NEWTON MS-LAUDERDALE MS-
339 PM CDT WED JUN 8 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER SABLE AT 340 PM CDT...MOVING
NORTHWEST AT 10 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN LAUDERDALE...SOUTHEASTERN NEWTON AND
NORTHWESTERN CLARKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3218 8868 3221 8892 3223 8892 3223 8897
3245 8887 3246 8863 3228 8857
TIME...MOT...LOC 2040Z 142DEG 9KT 3222 8873
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:04 PM CDT | Special Weather Statement | JAN | Newton | 31 min |
| Jun 7, 7:50 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 40 min |
| Jun 8, 11:39 AM CDT | Special Weather Statement | JAN | Newton | 41 min |
| Jun 8, 12:32 PM CDT | Special Weather Statement | JAN | Forrest | 43 min |
| Jun 8, 12:57 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 48 min |
| Jun 8, 1:25 PM CDT | Special Weather Statement | JAN | Neshoba | 30 min |
| Jun 8, 2:20 PM CDT | Special Weather Statement | JAN | Marion | 20 min |
| Jun 8, 2:24 PM CDT | Special Weather Statement | JAN | Forrest | 21 min |
| Jun 8, 2:32 PM CDT | Special Weather Statement | JAN | Clarke | 18 min |
| Jun 8, 2:51 PM CDT | Special Weather Statement | JAN | Marion | 29 min |
| Jun 8, 3:11 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Jun 8, 3:16 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 29 min |
| Jun 8, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 53 min |
| Jun 8, 3:39 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
| Jun 8, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 47 min |
| Jun 8, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 45 min |
| Jun 8, 4:17 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Jun 8, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 30 min |
| Jun 8, 4:21 PM CDT | Special Weather Statement | JAN | Scott | 29 min |
| Jun 8, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 48 min |
| Jun 8, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 40 min |
| Jun 8, 4:45 PM CDT | Special Weather Statement | JAN | Clarke | 30 min |
| Jun 8, 4:48 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jun 8, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 49 min |
| Jun 8, 5:12 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Jun 8, 5:36 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Jun 8, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 15 min |
| Jun 8, 5:52 PM CDT | Special Weather Statement | JAN | Noxubee | 33 min |
| Jun 8, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 51 min |
| Jun 8, 6:00 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Jun 8, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 28 min |
| Jun 8, 6:09 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jun 8, 6:31 PM CDT | Special Weather Statement | JAN | Jefferson | 29 min |
| Jun 8, 6:36 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.